MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-332
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During total hip replacement, hospital staff (scrub nurse) opened sterile implant( lfit head) and noticed it was discoloured.It was darker on top and the sides remained normal silver colouring.The surgeon did not want to use it and staff opened another lfit head of the same size which was not discoloured.This was then used to complete the surgery.
 
Additional Manufacturer Narrative
An event regarding appearance involving a metal head was reported.The event was confirmed.Method & results: device evaluation and results: ma examination of the returned device with engineer indicated that the product is within scope of a capa related to the discoloration of these products.Visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: examination of the returned device with engineer indicated that the product is within scope of a capa related to the discoloration of these products.Functional and dimensional insepction: not performed as these aspects are not in question.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the subject device has been identified to be within scope of a capa.The heads were not implanted.Further, a sample of femoral heads was inspected with no failures.The capa found that the failure mode of localized discolouration on the lfit femoral head is equal to, or lower than, 1%.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
32MM +8 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9328744
Report Number0002249697-2019-03769
Device Sequence Number13915753
Product Code JDI
UDI-Device Identifier07613327013122
UDI-Public07613327013122
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number6260-9-332
Device Catalogue Number6260-9-332
Device Lot Number52440305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;